MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2901-90098
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an everest locking screw inserter tip deformed intra-operatively.The tip would no longer fit into the interface.There were no adverse consequences to the patient.The procedure was completed successfully, without surgical delay, by using another inserter.
 
Additional Manufacturer Narrative
Upon visual inspection, it was observed that the distal tip of the inner shaft showed signs of fracture and damage to the male hexalobe feature.Functional analysis revealed that the tip does not fully engage the hexalobe feature of a sample everest screw.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.The fracture seen on the tip is consistent with the effects of torque overloading during implant insertion.Ensuring that the screw is securely engaged in the inserter tip can assist in distributing forces evenly throughout the screw/inserter interface and reduce torque overloading.
 
Event or Problem Description

Brand Name
LOCKING SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10688284
Report Number3004774118-2020-00233
Device Sequence Number3933388
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number2901-90098
Device Lot NumberKHJY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1